Anyone on Paragard?
Friday, October 05, 2012
I just started reading up on the side effects women are having for paragard - which is non- hormonal and therefore supposed to have very few side effects. And it seems quite a few people have a really hard time losing weight on it and even gain weight. A lot of them also mentioned suffering from fatigue and mood swings, anxiety etc.
Why would that be if its non-hormonal? Well I read some more and some people are saying that its the copper. Elevated copper levels in the body do all those things. I don't know why I never considered that?! My whole reason for getting serious about weight-loss was the fatigue. I just kept saying, this can't be normal. Other people can't be walking around being this tired all the time. It was a struggle for me to get anything done. And when I did change my eating habits and started exercising regularly, it did help a lot but I do still feel pretty tired all the time. But I just always figured it was working and having 2 kids under age 5. Now I'm questioning that.
And is that why I'm losing so slowly even though I'm healthier and exercise more than I ever did? I read so many comments from women saying they had the exact same problem -- no matter how hard they worked out and ate right, their weight just wouldn't budge.
Of course I also read a lot of comments from people arguing that birth control is not the problem or saying that they never had any issues. I know the manufacturers say that these things are not side effects.
But even if this is legitimately the problem, I don't know what to do about it. All birth control has side effects. I don't want to be hopping from one to another trying to see if I can lose weight. Nor can I afford to. The whole reason I'm on this one is that I don't have to deal with paying for birth control or remembering to take it. And now I'm all weirded out and just not wanting to have this foreign substance in my body and playing guessing games about how it's affecting me. But I definitely don't want another baby.
Right now I'm feeling pretty hopeless. Who else has any experience with this?